Indiana, 2015

Hail in Indiana, April 8, 2015

April 8, 2015 · NWS LMK · 1 event in 1 county or zone

Another subtle weather disturbance pushed through the Ohio Valley on the afternoon and evening of April 8th. This disturbance interacted with a very moist and unstable airmass, characterized by temperatures in the upper 70s and 80s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Another subtle weather disturbance pushed through the Ohio Valley on the afternoon and evening of April 8th. This disturbance interacted with a very moist and unstable airmass, characterized by temperatures in the upper 70s and 80s. Supercell thunderstorms developed across parts of the area, producing hail across southern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 8, 2:13 PM EST, 37 minutes earlier.

Area forecast discussion, Apr 8, 2:13 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT Wed Apr 8 2015

.SHORT TERM (Now through Thursday Night)...
Issued at 308 PM EDT Wed Apr 8 2015

...More Strong Storms Possible This Evening and Tomorrow...

Multiple boundaries have set up across the region this afternoon.
SPC mesoanalysis shows all the CIN from earlier in the day has
eroded and we have become moderately unstable with 2500-3500 J/kg CAPE.
A Severe Thunderstorm Watch has been issued for southern Indiana for
this afternoon and early evening. However, given the multiple
boundaries and possibility for strong storms elsewhere around the
forecast area, extensions to the Watch are not out of the question
this afternoon. Large hail and damaging winds will be the main
threats this afternoon, though a tornado or two cannot be ruled out
completely. The other concern for tonight will be the possibility of
training thunderstorms, particularly across southern IN and north
central KY. The latest runs of the HRRR have been suggesting this.
Given that flash flood values are under an inch an hour and storms
may train in this area, have gone ahead and issued a Flash Flood
Watch starting late this afternoon and continuing through tomorrow
night.

There should be a relative lull in the storms for much of the
overnight period as any storms that develop this afternoon will move
out late this evening. Think another complex associated with a weak
upper level wave will move in early tomorrow morning and continue
through the morning hours. Some small hail and gusty winds will be
possible with these storms.

There should be at least a short break in storm coverage tomorrow
afternoon ahead of the more significant chance for severe weather
along and ahead of the cold front tomorrow night. Moisture will pool
ahead of the front with strong southerly winds through the afternoon
tomorrow. Forcing will come from the upper level trough moving in
and an upper level jet. Shear will increase and hodographs exhibit
favorable clockwise curving tomorrow night. A broken line of showers
and thunderstorms looks to develop to our west congeal into a line
as it moves into the forecast area tomorrow evening. Damaging winds
will be the the main threat with the squall line, with a few
embedded tornadoes possible. If any cells do develop ahead of the
main line hail could be a threat as well.

Due to the repeated areas of convection moving across the region,
have kept the Flash Flood Watch in place through tomorrow night.
Repeated rains will only exacerbate or renew flooding problems.

.LONG TERM (Friday through Wednesday)...
Issued at 241 PM EDT Wed Apr 8 2015

Not much has changed in the thinking for the long term period. Due
to the ongoing storms an updated discussion will not be issued this
afternoon. The previous discussion is below.

Previous discussion
-------------------

Cold front should pass through the area during the pre-dawn hours
Friday in our west then sweep across the rest of central Kentucky
during the early morning hours. Westerly flow will bring in a drier
and quieter pattern Friday night.

Plan on a pleasant, sunny and seasonable Saturday with high pressure
over the lower Ohio Valley. Sunday will start off in similar fashion
but as the high quickly moves to the east, southerly return flow
will begin to push another slug of warm, moist air to the region.
Shower chances return Sunday night through Monday as a trough digs
across the central Plains. High-end chance to likely POPs look
reasonable early next week with near normal temperatures.

&&

.AVIATION (18Z TAF Update)...
Updated at 1248 PM EDT Wed Apr 8 2015

Scattered thunderstorms are still expected to develop this
afternoon, though have pushed back the timing of VCTS in the TAFs
for a couple of hours. There is still a lot of uncertainty in when
and where the storms will develop so have kept the VCTS as opposed
to introducing TSRA at this time. Those with aviation interests
should keep a close eye on the radar this afternoon.

Expect a decrease in coverage of storms this evening with much of
the night remaining dry at the TAF sites. Another complex looks to
move in early tomorrow morning from the west bringing more showers
and thunderstorms. These should move out by early afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Thursday night FOR KYZ023>025-
     028>043-045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Thursday night FOR INZ076>079-083-
     084-089>092.

&&

Short Term........EER
Long Term.........BJS
Aviation..........EER
Hazardous weather outlook, Apr 8, 2:33 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED APR 8 2015

INZ076>079-083-084-089>092-091945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...WITH LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL.
THERE IS A SMALL CHANCE OF A TORNADO AS WELL.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023>025-028>043-045>049-053>057-066-067-091945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...
STANFORD
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A
SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ026-027-061>065-070>078-081-082-091945-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/BJS

In the hours before

Special weather statement, Apr 8, 1:41 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM CDT WED APR 8 2015

KYZ026-061-081910-
BUTLER KY-OHIO KY-
141 PM CDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...
AND 40 MPH WINDS...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF CENTRAL CITY...AND MOVING EAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COOL SPRINGS AND MCHENRY...
  HIGHVIEW AND SHULTZTOWN...
  PRENTISS AND MINING CITY...
  CROMWELL AND LOGANSPORT...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 8664 3740 8661 3739 8658 3727 8654
      3719 8691 3722 8691 3724 8693 3723 8694
      3727 8699 3732 8699 3736 8702
TIME...MOT...LOC 1841Z 251DEG 19KT 3728 8695

RAS
Special weather statement, Apr 8, 1:55 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM CDT WED APR 8 2015

KYZ061-062-071-081925-
BUTLER KY-EDMONSON KY-WARREN KY-
155 PM CDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF BROWNSVILLE...AND MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  ASPHALT AND SEGAL...
  WINDYVILLE AND NICK...
  LINDSEYVILLE AND BLACK GOLD...
  SWEEDEN AND ARTHUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3720 8656 3733 8625 3733 8620 3734 8619
      3733 8617 3734 8616 3722 8605 3717 8606
      3704 8647
TIME...MOT...LOC 1855Z 245DEG 27KT 3716 8641

RAS
Special weather statement, Apr 8, 2:01 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT WED APR 8 2015

KYZ027-028-063-081930-
GRAYSON KY-HARDIN KY-HART KY-
201 PM CDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF BROWNSVILLE...AND MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PONDEROSA AND CONOLOWAY...
  IBERIA AND DUG HILL...
  PEARMAN AND HILLTOP...
  BROAD FORD AND WHEELERS MILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3755 8593 3745 8589 3744 8589 3744 8588
      3733 8584 3727 8610 3734 8616 3733 8617
      3734 8619 3733 8619 3733 8641 3738 8644
TIME...MOT...LOC 1902Z 250DEG 28KT 3733 8629

RAS
Special weather statement, Apr 8, 2:02 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT WED APR 8 2015

KYZ053-054-064-065-081935-
GREEN KY-LARUE KY-MARION KY-TAYLOR KY-
302 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF HODGENVILLE...AND MOVING
EAST AT 30 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  BADGER AND MAC...
  MAPLE AND ATTILLA...
  WILLOWTOWN AND SALOMA...
  SAINT JOSEPH AND HOBSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8569 3740 8565 3742 8565 3743 8572
      3751 8575 3755 8560 3752 8556 3756 8555
      3756 8552 3757 8551 3764 8527 3763 8523
      3743 8516 3733 8568
TIME...MOT...LOC 1903Z 254DEG 27KT 3745 8560

RAS
Special weather statement, Apr 8, 2:23 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT WED APR 8 2015

KYZ028-045-053-063>065-081955-
GREEN KY-HARDIN KY-HART KY-LARUE KY-NELSON KY-TAYLOR KY-
323 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...
AND 40 MPH WINDS...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF HODGENVILLE...AND MOVING EAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAGNOLIA AND BOUNDARY OAK...
  MOUNT SHERMAN AND BUFFALO...
  JERICHO AND LEAFDALE...
  WARDS AND BLOYD...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3753 8593 3762 8549 3756 8552 3754 8549
      3751 8549 3749 8547 3747 8547 3748 8542
      3747 8539 3741 8537 3735 8589
TIME...MOT...LOC 1923Z 259DEG 25KT 3746 8579

RAS
Special weather statement, Apr 8, 2:32 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED APR 8 2015

KYZ028-045-053-054-082005-
HARDIN KY-LARUE KY-MARION KY-NELSON KY-
332 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  NELSONVILLE...
  ATHERTONVILLE AND NEW HAVEN...
  GETHSEMANE AND BLUE GAP...
  NEW HOPE AND CULVERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3770 8582 3777 8543 3772 8540 3770 8537
      3768 8537 3758 8538 3756 8579
TIME...MOT...LOC 1933Z 261DEG 21KT 3763 8568

RAS

The radar

The Louisville radar (KLVX), 56 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
April 8, 2:50 PM EST
Where
Crawford County, 0.54 mi E of Marengo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.370, -86.340

Trained spotters reported hail up to the size of pennys.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563820.